Jessica Striker - Rowmotion and generalized toggle groups

dmtcs:3962 - Discrete Mathematics & Theoretical Computer Science, May 25, 2018, Vol. 20 no. 1 -
Rowmotion and generalized toggle groupsArticle

Authors: Jessica Striker

    We generalize the notion of the toggle group, as defined in [P. Cameron-D. Fon-der-Flaass '95] and further explored in [J. Striker-N. Williams '12], from the set of order ideals of a poset to any family of subsets of a finite set. We prove structure theorems for certain finite generalized toggle groups, similar to the theorem of Cameron and Fon-der-Flaass in the case of order ideals. We apply these theorems and find other results on generalized toggle groups in the following settings: chains, antichains, and interval-closed sets of a poset; independent sets, vertex covers, acyclic subgraphs, and spanning subgraphs of a graph; matroids and convex geometries. We generalize rowmotion, an action studied on order ideals in [P. Cameron-D. Fon-der-Flaass '95] and [J. Striker-N. Williams '12], to a map we call cover-closure on closed sets of a closure operator. We show that cover-closure is bijective if and only if the set of closed sets is isomorphic to the set of order ideals of a poset, which implies rowmotion is the only bijective cover-closure map.

    Volume: Vol. 20 no. 1
    Section: Combinatorics
    Published on: May 25, 2018
    Accepted on: May 7, 2018
    Submitted on: September 27, 2017
    Keywords: Mathematics - Combinatorics,05E18, 06A75
      Source : OpenAIRE Graph
    • ADVANCE Institutional Transformation Award: NDSU ADVANCE FORWARD - Transforming a Gendered Institution; Funder: National Science Foundation; Code: 0811239
    • Innovative and Strategic Program Initiatives for Research and Education-North Dakota (INSPIRE-ND); Funder: National Science Foundation; Code: 1355466

    Consultation statistics

    This page has been seen 460 times.
    This article's PDF has been downloaded 395 times.